Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HBP and atripla
Feb 27, 2009

Hello,

I am 27 years old, have been HIV+ for about 9 years, and started Atripla a little over a year ago. I noticed shortly after starting Atripla my blood pressure was elevated...and about a month ago I was put on lisinopril 10mg for my blood pressure. I am 5'9 150lbs, I workout and exercise 4 or 5 times a week have always eaten healthy, hardly eat meat, never smoked, and don't do any drugs. My question is could my HBP be due to my Atripla, since I don't have any real precursors for HBP.

Response from Dr. Henry

Good question. Clinical studies and population (cohort) studies have not generally noted much of a trend of increased blood pressure for persons on Atripla. That has also been the experience in our clinic. That being said there seem to be occasional individuals where the timing of starting the med and increased blood pressure is highly suggestive-as in your case. Increased blood pressure is common in the general population and often can be influenced by stress (going to doctors office worrying about HIV/effectiveness of meds), increased weight (often will see 5-10 pound weight gain on variety of effective meds in first year), family history, and other factors. It is difficult to suggest an alternative HIV regimen with any confidence that the blood pressure will likely improve since no other regimen clearly has less of an effect on BP. Anecdotally the efavirenz has been linked to spurious/sporadic blood pressure increases (link is tenuous) so if I were to suggest an alterative regimen I would try a switch off efavirenz to raltegravir on a trial basis for 3 months and monitor BP). KH



Previous
ritonavir
Next
lipohypertropy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement